Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Convergence analysis of the Jacobi spectral-collocation methods for Volterra integral equations with a weakly singular kernel
HTML articles powered by AMS MathViewer

by Yanping Chen and Tao Tang PDF
Math. Comp. 79 (2010), 147-167 Request permission


In this paper, a Jacobi-collocation spectral method is developed for Volterra integral equations of the second kind with a weakly singular kernel. We use some function transformations and variable transformations to change the equation into a new Volterra integral equation defined on the standard interval $[-1,1]$, so that the solution of the new equation possesses better regularity and the Jacobi orthogonal polynomial theory can be applied conveniently. In order to obtain high-order accuracy for the approximation, the integral term in the resulting equation is approximated by using Jacobi spectral quadrature rules. The convergence analysis of this novel method is based on the Lebesgue constants corresponding to the Lagrange interpolation polynomials, polynomial approximation theory for orthogonal polynomials and operator theory. The spectral rate of convergence for the proposed method is established in the $L^{\infty }$-norm and the weighted $L^2$-norm. Numerical results are presented to demonstrate the effectiveness of the proposed method.
Similar Articles
Additional Information
  • Yanping Chen
  • Affiliation: School of Mathematical Sciences, South China Normal University, Guangzhou 510631, China
  • Email:
  • Tao Tang
  • Affiliation: Department of Mathematics, Hong Kong Baptist University, Kowloon Tong, Hong Kong –and– Faculty of Science, Beijing University of Aeronautics and Astronautics, Beijing, China
  • Email:
  • Received by editor(s): March 24, 2008
  • Received by editor(s) in revised form: February 14, 2009
  • Published electronically: June 16, 2009
  • Additional Notes: The first author is supported by Guangdong Provincial “Zhujiang Scholar Award Project”, National Science Foundation of China 10671163, the National Basic Research Program under the Grant 2005CB321703
    The second author is supported by Hong Kong Research Grant Council, Natural Science Foundation of China (G10729101), and Ministry of Education of China through a Changjiang Scholar Program.
  • © Copyright 2009 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Math. Comp. 79 (2010), 147-167
  • MSC (2000): Primary 35Q99, 35R35, 65M12, 65M70
  • DOI:
  • MathSciNet review: 2552221